Announcement

Collapse
No announcement yet.

Concerned about Topomax

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • leelee88
    replied
    Whew...........You had me scared for a minute I thought the side effect was going to be something awful
    Im joking, Just glad I got the coffee thing out of my system months ago..

    Ronda

    Leave a comment:


  • Moonheart
    replied
    I'm so glad I don't like soda or chocolate! Coffee was my only vice (well, that and cussing(bet ya'll never would have guessed eh? ) Well, actually a few weeks ago I had a craving for pixie sticks. No idea why!

    Leave a comment:


  • LeeAnn
    replied
    soda

    I used to be a diet coke freak but I rarely drink it anymore.

    Until the other day my husband ordered one and I took a sip and was like, "Ew it's flat."

    He said it tasted just fine.

    Then today he ordered another one while we were out running errands and I took a sip and it tasted flat and syrupy again.

    So I guess it really is the Topamax that does that!

    That's so weird that a medicine can do that!

    That's the only thing I've noticed so far though.

    Yeah, Alyssa---now if it could just do this with chocolate and ice cream I'd be good to go.

    Leave a comment:


  • Moonheart
    replied
    I sure hope so! I'm buying the large size of Excedrin Migraine for now. I don't have regular migraines so I'm not too keen on getting caffeine headaches.

    Leave a comment:


  • born2swim
    replied
    Maybe your Topamax will help with caffeine withdrawl headaches too!

    Boy, I've heard that pop has a funny taste too... but good thing I don't drink pop, coffee (breaks my heart), and tea (hardest IC sacrifice). I wonder if other things will taste weird.... a chocolate one would be beneficial! LOL!

    Leave a comment:


  • Moonheart
    replied
    I just had my first really icky side effect of Topamax.

    I'm one of the lucky ones that could still drink coffee with IC. I know bad me.

    Well, Topamax has a side effect of making your coffee taste "off". I haven't had this happen and I've been happily enjoying my cup of daily coffee, although I had given up lattes even before Topamax. (good for wallet)

    So today I went down to the store to buy my coffee, took a sip and almost spit it back out! I asked them if anyone else has complained and they said no. So I bought a different flavor and it was gross as well!

    So I think I've been "cured" of my coffee addiction. Not like I wanted to, and I'll probably go through a bottle or two of Excedrin Migraine since it has caffeine and I don't need the caffeine withdrawal headache!

    Just thought I'd share.

    Leave a comment:


  • LeeAnn
    replied
    ...

    Hey Alyssa,

    My DR wanted to start me at 25mg but she called in 50mg tablets. I guess she assumed the tablets would be scored and easy to split. They weren't. So I tried cutting them in half with a knife but it didn't work very good. So then I bought a pill splitter at Walgreens but the pills are so small that it didn't work very good either. So I started taking 50mg after just a few days. I took 50mg for about ten days and I wasn't noticing much improvement so I went ahead and starting taking 50mg in the am & 50mg in pm and WOW! After three days of that dose I started feeling SO MUCH BETTER.

    Like I said, this is the best I have felt since this nightmare started eleven years ago.

    I have never felt this good. It is a miracle. I had really started thinking this would never happen for me.

    I am still afraid to get too happy b/c what if the drug starts making me forgetful or something???

    I'm also still thinking hormones are connected to my IC and I'm wondering what will happen once my period starts in a couple weeks. Because I think when estrogen is high in the first few weeks after my period is when I hurt the most.

    Oh well, I guess I should just stop worrying and enjoy it.

    Whoever invented "bladder retraining" obviously didn't have IC!!!

    Now that I'm not in pain---I don't have to go!!! I really don't think any of us just made peeing into a bad habit.

    As if peeing is so much fun anyway!

    It is complete torture to hold it when you are hurting.

    Oh and since you're about to start school, one thing I was going to tell you is that I definitely think when you "hold it" and are in pain is when your concentration and ability to think goes to sh*t. So when I was hurting during class I would get up and pee. It was better to miss two minutes of lecture than to miss twenty minutes b/c of poor attention.

    I know you just finished undergrad and all that and you know how to be a good student but I know the IC thing is relatively new, so I just thought I'd offer my 2 cents on that.

    Sometimes I would get up every ten minutes on bad days. Yikes! Embarrassing! But at least my grad program was small (about 25 people) so after the first month of school no one thought anything of it. The biggest classes would have all 25 of us but the smallest ones would have only 5 of us at a time---so that could be a real interruption for me to leave b/c the prof would literally stop talking and wait. I would hurry up and get back as fast as possible. I felt bad, they really didn't need to wait for me, but I guess they didn't want to talk if 20% of the class was missing.

    Leave a comment:


  • leelee88
    replied
    Thats what I did.. Started at 25mg for 2weeks and am working my way up. I am on 50mg now.. I want to go slow so my body will get use to it..so I will know what the right dosage is for me..Because everyone is differant..

    Leave a comment:


  • born2swim
    replied
    Ronda, that is what I was thinking... starting at 25mg or something. I am sensitive to drugs, so I may only need a small dose to get the results I need (hopefully!)

    I'm so glad that it seems to be helping you! I'm willing to try anything to stop that feeling!

    Leave a comment:


  • leelee88
    replied
    Born2swim

    I would suggest you start low and work your way up.. My doctor strongly recomended this she said it gives your body time to adjust to the new med

    Leave a comment:


  • born2swim
    replied
    LeeAnn, I can tell how much better you feel! That is wonderful! I am hoping that if I start at a lower dose I won't get those side effects... yet get the results. I'd say I'm down to 10-15 bathroom trips/day normally (was at 40+). I have been doing bladder training, but it doesn't help the feeling... I just tell myself to stop running to the bathroom. It drives me nuts. I hope my doctor calls it in soon. I'd like to give it a few days before classes start on Monday!

    Leave a comment:


  • LeeAnn
    replied
    topamax

    Hey Alyssa,

    I've been on Topamax for almost two weeks now and so far I feel great. No memory issues at all!!!

    The past three days have been the BEST THREE CONSECUTIVE DAYS I think I have had in the past eleven years.

    It must be the Topamax. I am thrilled! But at the same time I am scared to get happy b/c what if it's a fluke and I start feeling like crap again?

    My frequency is down to TEN times a day! ! ! ! ! For three days in a row ! !

    My average frequency is normally MUCH MUCH higher than that! As in, 20-35 times a day depending on where I'm at in the monthly cycle.

    Right now I'm taking 50mg in the morning and 50mg at night.

    I have never felt this hopeful.



    Oh I just really hope this is the start of me feeling better finally.

    Leave a comment:


  • leelee88
    replied
    Born2swim..
    I have not had any of those side effects with Topamax...

    Leave a comment:


  • born2swim
    started a topic Concerned about Topomax

    Concerned about Topomax

    My doctor is talking about putting me on Topomax, but I have asked some people I know that take it and they have memory issues. I can't afford that becasue I'm starting med school classes (one year of classes, then the 4 year med school path).

    Does anyone have memory issues on Topomax? Did it wear off if you did?

    Oh, the other thing that worries me is that I was told it makes BCP inactive. I need the BCP to control my periods which are excruciating lately.

    Now I'm really scared to try it! I hate taking meds!
    Last edited by born2swim; 06-13-2007, 01:41 PM. Reason: Added something
Working...
X